| Model Number |
X SERIES |
| Medical Device Problem Code |
Unable to Obtain Readings (1516)
| Health Effect - Clinical Code |
Death (1802)
| Date of Event |
10/05/2017
Type of Reportable Event
Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
Event or Problem Description
Complainant alleged that while attempting to treat a (b)(6) year old female patient in cardiac arrest, the device was unable to change to pads mode to obtain an ecg signal.Complainant indicated that during subsequent testing with a simulator, the malfunction was not duplicated.Complainant indicated that the patient subsequently expired, however it was not a result of the reported malfunction.
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the device was found to perform to specification.The device was put through extensive testing without duplicating the customer's report.Review of the device history log indicates that the analyze button was pressed three seconds after the multi-function electrodes were attached.By device design, the analyze feature will not respond prior to the five to seven seconds after the device recognizes a valid impedance to allow for data filtering and acquisition.During this five to seven seconds the device will alert the user through a raspberry tone and a displayed user advisory indicating it doesn't recognize a patient yet.There is no evidence in the log to suggest a product malfunction.The device was recertified and returned to the customer.No trend is associated with reports of this type.